Low Blood Pressure: Within the last few... - Advanced Prostate...

Advanced Prostate Cancer
10,752 members12,892 posts

Low Blood Pressure

RalphieJr64
RalphieJr64

Within the last few months my blood pressure has been registering at times 80/50 to 95/65. This fluctuates usually between noon and 5 pm. Any time before and after is usually around a normal reading. 120/80. It causes me at times to get extremely fatigued and light headed. I've been on a clinical trial for the last 15 months but did receive my 6 month Lupron shot in September. Always had a 3 month shot. It just seems this started happening after this most recent shot. I told my MO on my last visit. I do have to take my blood pressure twice daily because of the clinical trial, because it can cause high blood pressure and not the opposite. Anyone else out there have something similar going on too?

24 Replies
oldestnewest

BP can be affected by kidney issues, mineralocorticoid hormones, blood volume, electrolytes, thyroid hormones, many drugs, and reclining vs upright position of your kidneys. You may be taking too much prednisone with your Zytiga -- maybe you only need a 5mg dose at night. Is your potassium OK? Any drugs like alpha or beta blockers? ED meds? diuretics? or supplements that do any of those things? Maybe see an endocrinologist?

I’m on a combo clinical trial of olaparib and cediranib. I do take 5mg of prednisone daily. Also 0.4 mg tamsulosin 50 mg trazadone to sleep . I do still take 5 mg oxycodone for any pain. That’s my daily regimen

Tamsulosin, trazadone and oxycodone all lower BP (orthostatic hypotension). Does Celebrex help with the pain?

Allen I haven’t done Celebrex. But I’ve been swallowing these drugs for at least 1 to 2 years now. Can they start affecting me to this point now?

Maybe a cumulative effect? I remember I once tried trazadone and it wiped me out. Oxycodone can also cause constipation which may also cause othostatic hypotension.

I’ll be seeing my MO in two weeks. This definitely needs to be addressed. Thanks

Fdccs
Fdccs in reply to RalphieJr64

For my husband it was definitely the Tamsalosin. Started a year after taking them. He stopped them for a day to test and symptoms went immediately. It's well known to drop bp and cause dizziness although it took us a while to figure out without any doctor suggesting it might be.

Catch 22 though as he needs to take them but can't. All alpha blockers do the same and doctor can't suggest anything else so we're looking at having a TURP done with urology

RalphieJr64
RalphieJr64 in reply to Fdccs

Thanks. I didn’t take any the last couple of days. My BP steadied a bit. But like all the medication I’m on, stopping cold turkey might be a little dangerous. I see my doctor next week and I have to get the best solution. Thanks again

Fdccs
Fdccs in reply to RalphieJr64

No worries, good luck

Hirsch
Hirsch in reply to Tall_Allen

How does constipation cause orthostatic hypotension?

Tall_Allen
Tall_Allen in reply to Hirsch

Probably via a vagus nerve reflex. My friend who is constipated nearly faints when he strains during a BM.

Hirsch
Hirsch in reply to Tall_Allen

Thanks happy thanksgiving

Your blood pressure pattern does not match orthostatic hypotension.

Orthostatic hypotension basically is change in B P with change of position. For Example: when you were sitting your BP was X , and on suddenly standing up it becomes Y..( I mean falls)

What I am seeing in your case is a every day diurnal variation in BP. So its not orthostasis.

I will seriously talk to trial people about possibility of trial meds causing it.

RalphieJr64
RalphieJr64 in reply to LearnAll

Thanks I see my MO in two weeks. Everything needs to be addressed

When that happens to me, dizziness when standing, it is a reminder that I need to drink more water. Stay hydrated! Water, not coffee, tea, or beer!

RalphieJr64
RalphieJr64 in reply to toml77

I drink plenty of water. Thanks

Does your pulse remain regular during these low BP periods? I deal with atrial fibrillation which lowers blood pressure.

My pulse at times can be in the 40’s at it’s lowest and in the low 100’s when I of course am active. But it seems to be ok during my BP drop.

I had the same problem with blood pressure. I went to a cardiologist, had minor surgery and new medications. All is well again. I wish you luck and happy Holidays!

Thanks I hope it’s not a heart issue

I'm sure you see enough doctors, but IMO this should be addressed in a formal way with your internist (if you have not already).

I’m going to see my MO on December 9th. She already knows about this. Maybe a referral is next

Have you considered getting an evaluation from an internist other than one who specializes in med oncology?

RalphieJr64
RalphieJr64 in reply to Hirsch

My MO would make the call. I see her next week

You may also like...